What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 16, 1:52 PM EST, 2 hours earlier. Its key messages:
- Issued at 252 PM EDT Mon Mar 16 2026
- Stay weather-aware today! There is a Slight Risk of strong to severe storms through mid evening. The primary threats are damaging wind gusts over 60 mph and quarter-size hail. There is also a small chance of a couple of tornadoes.
- Windy and very warm ahead of the front through mid-afternoon. Southerly wind gusts will reach 25 to 30 mph outside of the storms. Hazardous boating conditions are expected.
- Sharply colder by Tuesday. Expect wind chills in the mid to upper 30s northwest of I-4, and afternoon highs 20 to 25 degrees cooler than today. Gradual warming returns later this week.
Area forecast discussion, Mar 16, 1:52 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
252 PM EDT Mon Mar 16 2026
...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
Issued at 252 PM EDT Mon Mar 16 2026
- Stay weather-aware today! There is a Slight Risk of strong to
severe storms through mid evening. The primary threats are
damaging wind gusts over 60 mph and quarter-size hail. There is
also a small chance of a couple of tornadoes.
- Windy and very warm ahead of the front through mid-afternoon.
Southerly wind gusts will reach 25 to 30 mph outside of the
storms. Hazardous boating conditions are expected.
- Sharply colder by Tuesday. Expect wind chills in the mid to
upper 30s northwest of I-4, and afternoon highs 20 to 25 degrees
cooler than today. Gradual warming returns later this week.
&&
.DISCUSSION...
Issued at 252 PM EDT Mon Mar 16 2026
Current-Tonight...A strong cold front over north FL early this
afternoon is poised to move through ECFL tonight. It will be
preceded by a broken band of strong to potentially severe lightning
storms. While the storms will be dropping from the north/west,
individual storms within this band will be moving rapidly off toward
the northeast at 35 to 45 mph. We will also need to monitor for any
discrete cells out ahead of this line, esp the Treasure Coast. If a
sea breeze is able to develop southward it will be likely pinned
near/at the (Treasure) coast. This could allow for a few strong
pulse (severe) storms here.
Primary storm threats with any storms this afternoon/evening include
occasional to frequent lightning strikes, damaging wind gusts to
around 60 mph locally, hail to quarter-size, torrential downpours,
and a tornado or two cannot be ruled out. 500 mb temps remain -11.5C
to -12.5C providing moderate instability. PWATs will be modest at
1.45-1.65 inches. Surface dewpoints will be well into the 60s to
around 70F out ahead of the convection. Timing for the band of
(main) precip approaching from the north/west will be mid afternoon
across the I-4 corridor, late aftn into early evening south through
Osceola/Brevard counties, and early to mid evening for Okeechobee
County and the Treasure Coast. The overall flood threat is lower
today, but if multiple rounds occur where heavy rain fell on Sun,
then we could see some minor urban flooding. Precip averages today
anywhere from 0.25" to 1.00", with isolated spots potentially a bit
higher (up to 2-3" in repeated rounds).
You'll want to have multiple ways of receiving weather warnings.
Consider checking the Wireless Emergency Alert feature in your
phone's settings, and make sure weather alerts are enabled.
Even with the increasing cloud-cover, afternoon temps are forecast
in the L80s north of I-4 and M-U80s southward. South winds veering
SW will increase to around 20 mph sustained with frequent higher
gusts (25-35 mph) providing for windy/gusty conditions.
The majority of precipitation will gradually end (north to south)
late aftn/early evening (north) and exiting the Treasure Coast by
mid to late evening. The cold front will follow the precip and
expect a sharp wind shift to W/NW behind it with NW winds this
evening/overnight 10-15 mph with frequent higher gusts. Clouds are
forecast to linger, with gradual improvement across the I-4 corridor
late overnight. Much cooler air will still filter down the peninsula
with min values Tue morning in the L-M40s N/W of I-4, U40s to L50s
south toward Lake Okee and the Brevard coast, with M-U50s further
across the Treasure Coast. Lowest wind chills late overnight into
early Tue morning will be in the M-U30s N/W of I-4, U30s to L40s
coastal Volusia, L-M40s thru Osceola and interior Brevard, and
generally L-M50s southward thru Okeechobee County and much of the
Treasure Coast.
Tue-Tue Night...Much chillier start to the day, with aforementioned
low temps and NW/N winds still 10-15 mph and gusty early in the
period. Max temps forecast in the U50s to L60s I-4 northward &
coastal Volusia, with L60s continuing to Lake Okee, Brevard coast
and interior Treasure Coast. M-U60s possible for immediate Treasure
Coast. Even then, northerly winds will make it feel cooler
throughout the day. Much of the area will also remain with
considerable cloudiness. A few light (20%) showers will be possible
across coastal St. Lucie and Martin counties. Colder temps persist
Tue overnight with L-M40s N/W of I-4 and M-U40s extending down to
Lake Okee. M-U40s for coastal Volusia and north Brevard. U40s to
L50s for south Brevard - Indian River counties and L-M50s for St.
Lucie & interior Martin counties, with U50s for coastal Martin.
Previous Extended Forecast Discussion Slightly Modified...
Wed-Next Weekend...Due to some discrepancies in the guidance, we
will continue to carry low (< 30%) rain chances over the Treasure
Coast on Wed, perhaps lingering along the coast south of the Cape
into Thu and Fri as well. However, recent trends continue drier.
Florida will be stuck between strong high pressure to the north and
an old surface trough from the Bahamas to the NW Caribbean Sea. This
will cause winds to turn northeasterly, ending the cold advection
and slowly warming our temperatures in time. Temperatures return
closer to normal by Fri, then jump further as we move into the
weekend. There is now a 70-80% chance of reaching 80 deg F + by
Sat and Sun under plentiful sunshine.
&&
.MARINE...
Issued at 252 PM EDT Mon Mar 16 2026
Boating conditions worsen and become hazardous as a strong cold
front approaches the local Atlantic. Offshore-moving showers and
lightning storms early-mid afternoon (Treasure Coast) will precede
the front with an additional band of showers/storms moving in from
the west later this afternoon and evening. The potential exists for
gusty winds, coin-size hail, and frequent lightning strikes with
storms. South-southwest winds turn northwesterly and freshen
tonight. The cold front stalls in the southern Bahamas by mid-week
as high pressure moves over the mid Atlc states. Moderate to fresh
onshore winds will result, building seas once again later in the
week.
Small Craft Advisories go into effect areawide this afternoon. Seas
3-6 ft, building to 6-9 ft by early Tue in the Gulf Stream. Seas
diminish to 4-6 ft on Wed, but some 7 ft seas return to the Gulf
Stream on Thu as onshore winds increase due to the former front
located to the south and high pressure building in from the north.
&&
.AVIATION...
(18Z TAFs)
Issued at 136 PM EDT Mon Mar 16 2026
ISO-SCT SHRA/TSRA are developing across ECFL ahead of an
approaching squall line/frontal boundary, prompting adjustments to
timing of TEMPOs. Coverage of SHRA/TSRA will increase across the
area until the squall line/front sweeps through, and many
terminals could see multiple rounds of TSRA between discrete cells
and the line. +TSRA with convective wind gusts greater than 35
kts and hail possible. Clearing southward between 23Z and 05Z,
then dry conditions. SW winds 15-20 kts gusting 20-30 kts veer NE-
NNE behind the front and decrease a bit to 10-15 kts with gusts
20-25 kts, before gradually decreasing to 10 kts or less Tuesday
afternoon (sooner at a few terminals). MVFR CIGs settle over KVRB-
KSUA tonight into Tuesday.
&&
.FIRE WEATHER...
Issued at 252 PM EDT Mon Mar 16 2026
Numerous showers with scattered lightning storms are forecast this
afternoon and evening ahead of a strong cold front. While wetting
rains are forecast for many places, lightning may still spark new
fires. Much cooler and drier air filters over the district on
Tuesday. RH minima on Tuesday fall to upper 20s to near 40% near
across the I-4 corridor and possibly as far south as central Osceola
County. North winds around 10-15 mph will combine with the dry air
to produce fire-sensitive conditions. RH values recover slightly on
Wednesday and Thursday, then fall into the 35-40% range again on
Friday over the interior.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 44 60 43 66 / 30 0 0 0
MCO 48 61 46 68 / 30 0 0 0
MLB 51 63 49 70 / 50 10 0 10
VRB 54 65 51 70 / 60 10 0 10
LEE 44 61 42 69 / 20 0 0 0
SFB 47 63 44 68 / 30 0 0 0
ORL 48 63 46 69 / 30 0 0 0
FPR 55 65 51 71 / 60 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 AM EDT Tuesday for AMZ550-552.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ555-570-572-
575.
&&
DISCUSSION...Sedlock
AVIATION...HaleyIn the hours before
Local storm report, Mar 16, 2:30 PM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
330 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tstm Wnd Gst Cape Canaveral SFS 28.47N 80.57W
03/16/2026 M44 MPH Brevard FL AWOS
Cocoa Beach, Cape Canaveral Air Force
Station Skid Strip measured a peak wind gust
of 44MPH/38KT from the south at 1:55 PM.
&&Local storm report, Mar 16, 2:32 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
332 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Gst 2 N Fort Pierce 27.48N 80.33W
03/16/2026 M43 MPH AMZ555 FL Mesonet
The mesonet station IRL-FP measured a peak
wind gust of 44MPH/38KT from the southwest
at 2:00 PM.
&&Local storm report, Mar 16, 2:34 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
334 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Tstm Wnd Gst 2 SW Hobe Sound 27.05N 80.17W
03/16/2026 M42 MPH Martin FL Mesonet
The WeatherFlow station at Hobe measured a
peak wind gust of 41MPH/36KT from the
southeast at 2:16 PM.
&&Local storm report, Mar 16, 2:37 PM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
337 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Tstm Wnd Gst 1 E Patrick Air Force B 28.23N 80.60W
03/16/2026 M41 MPH Brevard FL AWOS
Patrick Space Force Base measured a peak
wind gust of 41MPH/36KT from the south at
2:06 PM.
&&Special weather statement, Mar 16, 3:12 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
412 PM EDT Mon Mar 16 2026
FLZ041-044>046-141-144-162100-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
412 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...LAKE...WESTERN ORANGE
AND VOLUSIA COUNTIES THROUGH 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pierson to near Paisley to near Ferndale
to 9 miles east of Dade City. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange, and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!
&&
LAT...LON 2943 8107 2913 8091 2894 8096 2862 8119
2835 8147 2835 8179 2836 8179 2835 8196
2868 8195 2900 8161 2940 8144 2940 8143
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 2011Z 263DEG 34KT 2930 8139 2898 8151 2860 8176 2838
8203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Mar 16, 3:51 PM EST, 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Mon Mar 16 2026
FLZ041-045-046-141-144-247-347-447-162115-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Southern Lake County FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
451 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...SOUTHERN LAKE...
NORTHWESTERN BREVARD...ORANGE AND EASTERN VOLUSIA COUNTIES THROUGH
515 PM EDT...
At 451 PM EDT, Doppler radar was tracking strong thunderstorms and a
gust front along a line extending from near Daytona Beach Shores to
7 miles northwest of Maytown to Oviedo to 6 miles west of Four
Corners. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange, and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2902 8119 2929 8100 2909 8090 2881 8070
2879 8071 2835 8123 2835 8179 2836 8184
2835 8186
TIME...MOT...LOC 2051Z 252DEG 39KT 2921 8098 2891 8102 2868 8120 2832
8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Schaper